question-icon

Suggest medication for hot flashes which are compatible with Selegiline

default
Posted on Mon, 6 Jul 2015
Question: I am on Selegiline HCL and my GYN recently prescribed an Rx for severe hot flashes that is not compatable with the Selegiline. I forgot the name of the drug she prescribed. Do you have any idea shat it woulold be as I am to see my neurologis early on Monday .
doctor
Answered by Dr. Panagiotis Zografakis (55 minutes later)
Brief Answer:
it should be paroxetine

Detailed Answer:
Hello,

paroxetine is a drug that can be used for hot flashes which is not compatible with selegiline. At least 14 days have to pass after stopping selegiline in order to use paroxetine or any other drug from the same class as paroxetine (SSRI).

I hope I guessed right!
Contact me again, if you'd like further information or clarifications.

Kind Regards!
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Panagiotis Zografakis (2 hours later)
Are there any drugs for hot flashes that are compatable with Selegiline?
doctor
Answered by Dr. Panagiotis Zografakis (55 minutes later)
Brief Answer:
estrogen/methytestosterone combinations

Detailed Answer:
All SSRIs cannot be used with selegiline. Estrogen/methyltestosterone combinations can be used without any problem. This drug won't interact with selegiline.

Kind Regards!
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
Answered by
Dr.
Dr. Panagiotis Zografakis

Internal Medicine Specialist

Practicing since :1999

Answered : 3767 Questions

premium_optimized

The User accepted the expert's answer

Share on
Suggest medication for hot flashes which are compatible with Selegiline

Brief Answer: it should be paroxetine Detailed Answer: Hello, paroxetine is a drug that can be used for hot flashes which is not compatible with selegiline. At least 14 days have to pass after stopping selegiline in order to use paroxetine or any other drug from the same class as paroxetine (SSRI). I hope I guessed right! Contact me again, if you'd like further information or clarifications. Kind Regards!